Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 17, 2007, 6:56 PM MDT for Dewey County, Potter County, Walworth County, South Dakota. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2007, 6:56 PM MDT (00:56 UTC)
- Expired
- Jun 17, 2007, 8:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Dewey County, SD, Potter County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 147 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:05 PM MDT | HAIL 1 | 3 Nw Akaska, SD | |
| Jun 17, 7:50 PM MDT | TORNADO | 7 Nw Akaska, SD | |
| Jun 17, 7:50 PM MDT | TORNADO | 7 Nw Akaska, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 4:02 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1834 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 180056 SVRABR SDC041-107-129-180200- /O.NEW.KABR.SV.W.0099.070618T0056Z-070618T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 756 PM CDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA... NORTHWESTERN POTTER COUNTY IN NORTH CENTRAL SOUTH DAKOTA... CENTRAL WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA... THIS INCLUDES THE CITY OF SELBY... * UNTIL 900 PM CDT(800 PM MDT) * AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF SWAN CREEK REC AREA...OR 23 MILES NORTHWEST OF GETTYSBURG...MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AKASKA...LOWRY...GLENHAM AND JAVA THIS IS A DANGEROUS STORM WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING(1100 PM MDT SUNDAY EVENING) FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4519 10049 4493 10036 4549 9978 4560 10027 $$ HINTZ
2 follow-up statements
000 WWUS53 KABR 180131 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 832 PM CDT SUN JUN 17 2007 SDC041-107-129-180200- /O.CON.KABR.SV.W.0099.000000T0000Z-070618T0200Z/ WALWORTH SD-DEWEY SD-POTTER SD- 832 PM CDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT(800 PM MDT) FOR NORTHWESTERN POTTER...NORTHEASTERN DEWEY AND WALWORTH COUNTIES... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF LOWRY...OR 7 MILES SOUTH OF SELBY...MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAVA THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING(1100 PM MDT SUNDAY EVENING) FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4519 10049 4493 10036 4549 9978 4560 10027 $$ HINTZ
000 WWUS53 KABR 180205 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 905 PM CDT SUN JUN 17 2007 SDC041-107-129-180215- /O.EXP.KABR.SV.W.0099.000000T0000Z-070618T0200Z/ WALWORTH SD-DEWEY SD-POTTER SD- 905 PM CDT SUN JUN 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN POTTER... NORTHEASTERN DEWEY AND CENTRAL WALWORTH COUNTIES EXPIRES AT 900 PM CDT(800 PM MDT)... A TORNADO WARNING IS IN EFFECT FOR CENTRAL WALWORTH COUNTY UNTIL 930 PM CDT. THE SEVERE THUNDERSTORM WARNINGS WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING(1100 PM MDT SUNDAY EVENING) FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4519 10049 4493 10036 4549 9978 4560 10027 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:42 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 17, 2:42 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
342 PM CDT SUN JUN 17 2007
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
STRONG COLD FRONT WAY OUT WEST LATE THIS AFTERNOON WILL BE MAKING
ITS WAY QUICKLY ACROSS THE CWA THROUGH THE NIGHT. WARM CAP STILL
IN PLACE ACROSS MUCH OF THE CWA LATE THIS AFTERNOON HOLDING OFF
VERY UNSTABLE AIR. THUS...WITH STRONG UPPER TROUGH COMING IN FROM
THE WEST ALONG WITH THE SURFACE COLD FRONT...THE CAP WILL WEAKEN
AND/OR BE BROKEN FROM WEST TO EAST THROUGH THE EVENING AND EARLY
MORNING HOURS. EXPECT NUMEROUS TSRAS TO DEVELOP ALONG THE COLD
FRONT AS IT MOVES EASTWARD. SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE. WITH DEEP MOISTURE AVAILABLE IN
ADVANCE OF FRONT...EXPECT VERY HEAVY RAINS WITH THE THUNDERSTORMS.
WITH LOW FFG VALUES...ESPECIALLY IN CENTRAL SD AND INTO PARTS OF
NORTHEAST SD...WILL ISSUE A FLASH FLOOD WATCH THROUGH THE EARLY
MORNING HOURS FOR PARTS OF THE CWA. OTHERWISE...WINDS WILL BE
STRONG FROM THE SOUTH YET THIS EVENING ACROSS THE EASTERN CWA BUT
SHOULD REMAIN UNDER ADVISORY CRITERIA. THUS...WILL CANCEL THE
ADVISORY FOR THE AREA. DRIER AIR WILL MOVE IN FOR LATER TONIGHT
AND MONDAY. GOOD MIXING ON MONDAY WILL BRING BREEZY/WINDY WEST
WINDS AND MAY BE ANOTHER ADVISORY ISSUED. OTHERWISE...MONDAY WILL
BE MUCH COOLER WITH SOME MIXING SC CLOUDS. THE WINDS WILL DIMINISH
ON MONDAY NIGHT WITH SURFACE HIGH PRESSURE BUILDING IN. WILL BE A
COOL NIGHT FOR AWHILE WITH LESS HUMIDITY AND CLEAR SKIES.
.LONG TERM...TUESDAY THROUGH SATURDAY
MODELS IN REASONABLY GOOD AGREEMENT THROUGHOUT THE LONG TERM WITH
GENERAL PATTERN CONSISTING OF UPPER LEVEL RIDGING WITH A FEW RIDGE
RIDING WAVES TOWARDS THE END OF THE WEEK AND INTO THE WEEKEND. ON
TUESDAY MODELS AGREE WITH SURFACE HIGH PRESSURE SETTING UP OVER
THE CENTRAL PLAINS...CENTERED JUST TO THE SOUTH OF OUR REGION.
THIS SHOULD ALLOW FOR FAIR SKIES AND DRY WEATHER AT LEAST THROUGH
WEDNESDAY AS THE HIGH PUSHES EAST AND SOUTHERLY FLOW RETURNS
ACROSS THE AREA. MODELS HAVE BEEN FAIRLY CONSISTENT NOW IN
BRINGING A RIDGE RIDING WAVE THROUGH THE AREA SOMETIME LATE
WEDNESDAY NIGHT THROUGH THURSDAY EVENING. HAVE ADDED SLIGHT CHANCE
POPS DURING THIS TIME PERIOD TO ACCOUNT FOR THE WAVE. THIS
MORNINGS 12Z GFS STILL SHOWS THIS WAVE OVER THE AREA. FARTHER OUT
TOWARDS THE EARLY PART OF THE WEEKEND SOME MODELS DO SUGGEST THERE
COULD BE ANOTHER WAVE OR TWO THAT MOVE ACROSS THE UPPER RIDGE AXIS
BUT FOR NOW HAVE LEFT THIS TIME PERIOD DRY. HAVE MUCH LESS
CONFIDENCE ON TIMING AND STRENGTH/CREDIBILITY OF THESE WAVES UNTIL
FUTURE MODEL RUNS COME INTO BETTER AGREEMENT. AS FOR TEMPS...MADE
ONLY MINOR ADJUSTMENTS UPWARD WITH HIGHS HERE AND THERE AS IT
APPEARS THE RIDGE WILL BE ABLE TO USHER IN WARMER AIR. 12Z MEX
GUIDANCE A TAD WARMER THAN THE 00Z RUN. GENERALLY...HIGHS IN THE
80S WITH LOW 90S ACROSS CENTRAL SD...AND LOWS IN THE 60S SEEM
REASONABLE GIVEN THE PATTERN SETUP.
&&
.AVIATION...
VFR MAINLY MID LEVEL ACCAS CLOUDS WILL TRAVERSE OVER THE TAF
LOCATIONS THROUGH THE AFTERNOON. STRONG SOUTH WINDS ARE EXPECTED
TO CONTINUE AT ALL SITES THROUGH THE DAY AND INTO THE EVENING.
OTHERWISE...WARM AIR ALOFT SHOULD KEEP TSRAS FROM FORMING THROUGH
THE AFTERNOON. AS A STRONG COLD FRONT MOVES THROUGH THIS EVENING
AND OVERNIGHT...THE MID LEVELS WILL COOL AND EXPECT THUNDERSTORMS
TO DEVELOP ALONG THE COLD FRONT. AT THIS POINT...WILL KEEP WITH
THE VCTS AT THE TAF LOCATIONS FOR MAINLY THIS EVENING AND AMEND IF
A TSRA IS EXPECTED AT A TAF LOCATION. ALSO...WITH IT BECOMING VERY
UNSTABLE...SEVERE WEATHER WILL ALSO BE A POSSIBILITY ACROSS THE
AREA.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL 3 AM CDT MONDAY FOR BROWN-BUFFALO-
EDMUNDS-FAULK-HAND-HUGHES-HYDE-LYMAN-MCPHERSON-POTTER-SPINK-
SULLY.
MN...NONE.
&&
SHORT TERM...MOHR
LONG TERM...TT
AVIATION...MOHRHazardous weather outlook, Jun 17, 4:24 AM MDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 524 AM CDT SUN JUN 17 2007 MNZ039-046-SDZ007-008-011-019>023-181030- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 524 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH...ARE EXPECTED ACROSS NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL MINNESOTA BY LATE MORNING THROUGH MID EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT SLIDING THROUGH THE AREA...THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN SEVERE THREATS. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL...THAT MAY POSE A FLASH FLOODING THREAT TO A PORTION OF NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME LINGERING SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY MORNING. AT THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS. SDZ005-006-010-017-018-036-037-051-181030- MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- 524 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTHEAST SOUTH DAKOTA...BY LATE MORNING INTO MID EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT SLIDING THROUGH THE AREA...THIS AFTERNOON INTO THE EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH THE MAIN SEVERE THREATS BEING LARGE HAIL AND DAMAGING WINDS. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING. SDZ033-035-045-048-181030- STANLEY-HUGHES-JONES-LYMAN- 524 AM CDT SUN JUN 17 2007 /424 AM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED BY LATE THIS MORNING THROUGH THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT SLIDING THROUGH THE AREA...LATE THIS AFTERNOON INTO THE EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS POSING THE MAIN SEVERE THREAT. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT ACROSS CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EARLY EVENING. SDZ003-004-009-015-016-034-181030- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-SULLY- 524 AM CDT SUN JUN 17 2007 /424 AM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT SLIDING THROUGH THE AREA...THIS AFTERNOON INTO THE EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS POSING THE MAIN SEVERE THREATS. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING. ALBRECHT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:48 PM MDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Stanley, Sully | 57 min |
| Jun 17, 7:28 PM MDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, McPherson, Walworth | 62 min |
| Jun 17, 7:41 PM MDT | Severe Thunderstorm Warning | ABR | Potter, Sully | 34 min |
| Jun 17, 7:44 PM MDT | Tornado Warning | ABR | Edmunds, McPherson, Walworth | 46 min |
| Jun 17, 8:03 PM MDT | Tornado Warning | ABR | Walworth | 27 min |
| Jun 17, 8:07 PM MDT | Tornado Warning | ABR | McPherson | 38 min |
| Jun 17, 8:18 PM MDT | Severe Thunderstorm Warning | ABR | Dewey, Stanley, Sully | 23 min |
| Jun 17, 8:28 PM MDT | Tornado Warning | ABR | McPherson | 17 min |
| Jun 17, 8:53 PM MDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 52 min |
| Jun 17, 9:26 PM MDT | Severe Thunderstorm Warning | ABR | Brown | 34 min |
| Jun 17, 10:06 PM MDT | Flash Flood Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 3 hr |
| Jun 18, 2:35 AM MDT | Wind Advisory | ABR | Brown, Campbell, Corson, Day, Dewey, Edmunds and 7 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.